MAUDE Adverse Event Report: BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number H749236310060
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The rotawire was damaged.The advancer unit and burr unit were received attached together as a single unit.The advancer knob was returned tightened in a backward position.Microscopic examination did not present any damage.Functional testing was performed by connecting the rotablator rotalink plus device to the rotablator control console system.The device was not able to get any speed and the stall light came on the console.The advancer was dismantled and the ultem was found to be melted.Inspection of the remainder of the device presented no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause has been determined to be use/user error as the dfu states: ¿adjust the turbine pressure knob until the burr is spinning at the correct speed.2.15mm burrs and larger 180,000 rpm¿ (b)(4).
 
Event or Problem Description
It was reported that unstable speed occurred.A 2.25mm rotalink¿ plus was selected for use.After setting up the device, the speed was set to 200kpm outside the patient.Then, the physician tried to deliver using dynaglide mode from the guiding catheter.However, the rotation speed did not stabilized and was not delivered.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.

Brand Name
ROTALINK¿ PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - CORK
business and technology park
model farm road
cork
EI 
MDR Report Key6456388
Report Number2134265-2017-02624
Device Sequence Number18974497
Product Code MCX
UDI-Device Identifier08714729228394
UDI-Public(01)08714729228394(17)20180930(10)0019842640
Combination Product (Y/N)N
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberH749236310060
Device Catalogue Number23631-006
Device Lot Number0019842640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2017
Initial Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1